From Texarkana, Arkansas, USA:
My eight year old daughter was diagnosed when she was six years old. Her blood sugars have been good up until now. Now, she is high every morning, and we've upped her insulin and started giving her N insulin at bedtime, but she is still high in the morning.
As long as she isn't having lows during the night, you have to keep working with your physician to increase the dose. Insulin requirements go up as you grow. Also, if she has been stable for about two years on the same dose, she has probably been in the remission phase [the honeymoon] where her body has been making some of the insulin on its own. This remission usually wears off by about two years after diagnosis, and insulin requirements go up. Be prepared for more increases over the next several years as she continues to grow and go through puberty which further increases insulin requirements.
Additional comments from Lois Schmidt Finney, diabetes dietitian:Please do several nights of 3 am blood sugars to be sure she is not going too low overnight. Is she eating more for a snack in the evening or having several usually hard classes that add a lot of stress and might push up her sugar level overnight?
[Editor's comment: Your daughter's situation might well be clarified by monitoring sugar levels continuously for several days to try to sort out what's happening in more detail. See The Continuous Glucose Monitoring System. WWQ]
Original posting 20 Sep 2000
Posted to Hyperglycemia and DKA
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.